Fucus is an herbal medicine used to treat high cholesterol, arthritis, rheumatism (sore aching joints), and low thyroid hormones.
Other names for Fucus include: Black Twang, Bladderwrack, Kelp, Rockweed, Fucus vesiculosus, and Seawrack.
Ask your doctor, nurse, or pharmacist if you need more information about this medicine or if any information in this leaflet concerns you.
Tell your doctor if you
Talk with your caregiver about how much Fucus you should take. The amount depends on the strength of the medicine and the reason you are taking Fucus. If you are using this medicine without instructions from your caregiver, follow the directions on the medicine bottle. Do not take more medicine or take it more often than the directions tell you to.
Keep all medicine locked up and away from children. Store medicine away from heat and direct light. Do not store your medicine in the bathroom, near the kitchen sink, or in other damp places. Heat or moisture may cause the medicine to break down and not work the way it should work. Throw away medicine that is out of date or that you do not need. Never share your medicine with others.
Do not take Fucus without talking to your doctor first if you are taking:
Stop taking your medicine right away and talk to your doctor if you have any of the following side effects. Your medicine may be causing these symptoms which may mean you are allergic to it.
You may have the following side effects, but this medicine may also cause other side effects. Tell your doctor if you have side effects that you think are caused by this medicine.
1. Bradley PR (ed): British Herbal Compendium, Vol 1. British Herbal Medicines Association, Bournemouth, UK; 1992.
2. Newall C, Anderson L, Phillipson J. Fucus. In: Herbal Medicines: A Guide for Health Care Professionals. The Pharmaceutical Press, London, UK; 1996.
3. McGuffin M, Hobbs C, Upton R et al (eds): American Herbal Products Association's Botanical Safety Handbook: guidelines for the safe use and labeling for herbs in commerce. CRC Press, Boca Raton, FL; 1997.
4. Anon: British Herbal Pharmacopoeia. British Herbal Medicine Association, Keighley, England; 1983.
5. Harrell BL & Rudolph AH: Kelp diet: a cause of acneiform eruption. Arch Dermatol 1976; 112: 560.